Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Leaving Zerit
Nov 27, 2003

Hi Nelson Don'tknow if you had a chance to read my question about Zerit. I have spoken to my doctor about getting off Zerit and getting on to Viread. Viread is not available in Canada yet. In the meantime he has suggested I take AZT with my Sustiva and Abacavir. I read that AZT is also a culprit in facial wasting - the view is that AZT is the lesser of the two evils until Viread is available in the spring??? What are your thoughts given what I read about AZT?

Thanks again

Response from Mr. Vergel

Yes, AZT can also cause lipoatrophy but at about half the rate of Zerit (Dr Mallal and other Australians have led the research in this area). Viread and Ziagen do not seem to cause lipoatrophy in the studies presented so far. Also remember that not everyone gets lipoatrophy and that there are other factors like tumor necrosis alpha levels, aging, race and even genetics involved. Talk to your doctor about this. I hope you guys get Viread soon!

Nelson Vergel www.powerusa.org



Previous
Testim and large breasts
Next
When Should One Consider Anabolic Steroid Use?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement